MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBE-200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.The driveshaft crown was detached and not returned.The driveshaft filars were stretched and elongated at the crown location.Scanning electron microscopy of the driveshaft crown bond location showed evidence of solder on the driveshaft filars in the crown bond location.This indicates a crown had been attached at one point.It is possible that the driveshaft filars became damaged and deformed within the vessel resulting in the crown detachment; however, the exact root cause of the crown detachment is unknown.The oad was tested, spun on all speeds, and functioned as intended.At the conclusion of the device analysis, the reported event was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id#: (b)(4).
 
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) was selected for treatment of a lesion in the superficial femoral artery.The lesion was moderately calcified, and the vessel was 6 mm in diameter with no tortuosity.The oad looked odd, but treatment continued and the oad was inserted into the patient.The crown was difficult to see under fluoroscopy.The oad was removed from the patient, and a sharp angle where the crown would have been located was observed.Upon examination, the crown did not appear to be attached to the driveshaft.It was not known when the crown became detached from the driveshaft or if it was attached prior to introduction to the patient.It was confirmed that no fragments remained in the patient.The oad was unable to be re-advanced on the guide wire.A second oad was used to complete the procedure with no patient complications.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key10636879
Report Number3004742232-2020-00301
Device Sequence Number16907648
Product Code MCW
UDI-Device Identifier10850000491349
UDI-Public(01)10850000491349(17)220228(10)314640
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDBE-200
Device Catalogue Number7-10059-09
Device Lot Number314640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight54